Alert archive / Wisconsin / Special Weather Statements in 2020

Special Weather Statement, NWS Green Bay, WI

July 19, 2020Door County, Kewaunee County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Jul 19, 2020, 3:32 AM CDT for Door County, Kewaunee County, Wisconsin. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2020, 3:32 AM CDT (08:32 UTC)
Expired
Jul 19, 2020, 4:15 AM CDT
In force
43 min
Issued by
NWS Green Bay, WI

Counties Door County, WI, Kewaunee County, WI

The radar

The Green Bay radar (KGRB), 85 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 3:53 AM CDTTSTM WND DMGSturgeon Bay, WIA FEW TREES DOWN IN CARLSVILLE, STURGEON BAY AND EGG HARBOR. DELAYED REPORT. TIME ESTIMATED BY RADAR.
Jul 19, 3:58 AM CDTTSTM WND GST 40Sturgeon Bay, WIDOOR COUNTY CHERRYLAND AIRPORT.
Jul 19, 4:00 AM CDTHAIL 0.253 W Ephraim, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2020-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2020-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
293 J/kg
Mixed-layer CIN
-321 J/kg
Mixed-layer LCL
1478 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

610 
WWUS83 KGRB 190832
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
332 AM CDT Sun Jul 19 2020
 
WIZ022-040-190915-
Kewaunee WI-Door WI-
332 AM CDT Sun Jul 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR KEWAUNEE AND DOOR COUNTIES UNTIL
415 AM CDT...

At 331 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Menominee to 9 miles southwest of 
Marinette to Oconto. Movement was east at 50 mph. Other storms were 
located across eastern Kewaunee County.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Sturgeon Bay, Kewaunee, Algoma, Luxemburg, Jacksonport, Ephraim, Egg
Harbor, Newport State Park, Whitefish Bay and Brussels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northeastern Wisconsin.

LAT...LON 4515 8697 4501 8710 4433 8754 4433 8777
      4475 8775 4487 8765 4489 8742 4482 8735
      4491 8741 4516 8724 4520 8738 4541 8695
      4540 8684 4543 8682
TIME...MOT...LOC 0831Z 267DEG 43KT 4511 8767 4498 8775 4488 8789 

$$

Bersch

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 18, 10:41 PM CDT, 4 hours 51 minutes earlier.

Area forecast discussion, Jul 18, 10:41 PM CDT, 4 hours 51 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1041 PM CDT Sat Jul 18 2020

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Sunday
Issued at 136 PM CDT Sat Jul 18 2020

Expecting skies to continue to clear over the next few hours
allowing temperatures to warm up a few more degrees. Heat indices
therefore still have a shot to be around 100 and will let the Heat
Advisory continue. Any isolated showers over central Wisconsin
caused my some warm air advection should taper off in the next few
hours.

Tricky forecast for tonight with varying solutions on how the MCS
will evolve. For now focused on following the synoptic forcing
with the mid level wave and frontogenesis. Convection could start
in north central Wisconsin as early as 7pm. There will be plenty
of instability, low level shear, and moisture that brings a
concern for severe storms. As these storms move from northwest
Wisconsin to the southeast severe storms with gusts 60-70 mph will
be a concern. Can't rule out some quarter size hail, but as the
QLCS develops, we'll have to watch for the potential of brief
spin-up tornadoes as shear vectors align with storms. Also expect
some heavy downpours causing locally heavy rainfall as
precipitable water values around around 2-2.25 inches.

Once the front passes early Sunday morning we'll start to dry out
and skies will become sunny. Should be a pleasant end to the
weekend with highs in the upper 70s to low 80s and breezy west to
northwest winds gusting 20-30 mph.

.LONG TERM...Sunday Night Through Saturday
Issued at 136 PM CDT Sat Jul 18 2020

Sunday Night through Tuesday…

With the system having pushed through we will start to see weak
high pressure build in behind with a period of zonal flow through
the day Monday. This will likely keep the region mostly dry
through the day. Into Tuesday, an upper level shortwave will
likely push into the region likely being associated with a weak
surface low that could bring some showers and weak storms across
the area late Tuesday. There remains some uncertainty but the best
chances for showers and storms will be across northern Wisconsin
so expect decent chances for some precipitation.

Wednesday through Saturday…

Behind the shortwave and surface low passing through overnight Tuesday
a large scale ridge will drape itself over the entire central US
with fairly strong high pressure over the Great Lakes region.
Although this ridge will remained draped over the region for the
period, a few embedded shortwaves will be possible. But the
uncertainty with any embedded shortwaves within the large scale
ridge remains very uncertain at this point. Into the weekend we
may start to see some movement in the ridge as some of the models
suggest but that is a bit too uncertain at this point. Otherwise
expect fairly nice temperatures to start this period with some
potential for a warm up as we head into the weekend.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1041 PM CDT Sat Jul 18 2020

The main aviation concern will be the potential for a line of strong
to severe thunderstorms moving from west to east tonight into
early Sunday morning. Expected damaging winds in excess of 60 mph
to be possible with the storms along with hail and heavy rainfall.
MVFR/IFR conditions can be expected with the strongest
thunderstorms and heavies rain. Hi-Res model solutions have most
of the precipitation and thunderstorms exiting the eastern TAF
sites by 12Z.

VFR conditions along with gusty winds to around 20 kts, can be
expected for much of the day Sunday into Sunday evening.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....RAH
LONG TERM......AK
AVIATION.......Cooley
Hazardous weather outlook, Jul 18, 2:54 PM CDT, 12 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
Issued by National Weather Service Milwaukee/Sullivan WI
254 PM CDT Sat Jul 18 2020

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-192000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
254 PM CDT Sat Jul 18 2020

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

A Heat Advisory remains in effect for portions central, east
central, and northeast Wisconsin until 8PM for heat indices of
95-105.

Severe thunderstorms are possible tonight. While large hail and
isolated tornadoes are possible, damaging winds are likely the
greatest threat.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Thunderstorms are possible at times in the upcoming work week,
mainly Tuesday and again around Friday. It is too early to
determine whether these storms will be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

LMZ521-522-541>543-192000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
254 PM CDT Sat Jul 18 2020

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Gusty south winds and large waves could make conditions hazardous
for small craft in the Lake Michigan nearshore waters this afternoon
and evening. Thunderstorms could also pose a hazard to mariners.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

The probability of widespread hazardous weather is low.

In the hours before

Local storm report, Jul 19, 2:47 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
247 AM CDT SUN JUL 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     TSTM WND DMG     NIAGARA                 45.76N 88.00W
07/19/2020                   MARINETTE          WI   LAW ENFORCEMENT

            TREE DOWN. TIME ESTIMATED BY RADAR.

&&

KURIMSKI
Special weather statement, Jul 19, 2:48 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Green Bay WI
248 AM CDT Sun Jul 19 2020

WIZ035>037-045-190830-
Waupaca WI-Wood WI-Waushara WI-Portage WI-
248 AM CDT Sun Jul 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WOOD...SOUTHERN
PORTAGE...NORTHWESTERN WAUSHARA AND SOUTHWESTERN WAUPACA COUNTIES
UNTIL 330 AM CDT...

At 247 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Wazeecha, or near Wisconsin Rapids, moving east at 40 mph.

Winds in excess of 45 mph will be possible with this storm.

Locations impacted include...
Stevens Point, Wisconsin Rapids, Waupaca, Whiting, Amherst, Chain O'
Lakes-King, Hartman Creek State Park, Lake Wazeecha, Plover and
Stockton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
central and northeastern Wisconsin.

LAT...LON 4424 8960 4425 8960 4425 8980 4451 8979
      4451 8913 4421 8907
TIME...MOT...LOC 0747Z 271DEG 42KT 4435 8979

Cooley
Special weather statement, Jul 19, 2:58 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Green Bay WI
258 AM CDT Sun Jul 19 2020

WIZ013-019>021-031-073-074-190845-
Southern Oconto County WI-Shawano WI-Southern Marinette County WI-
Langlade WI-Northern Oconto County WI-Menominee WI-
Northern Marinette County WI-
258 AM CDT Sun Jul 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARINETTE...MENOMINEE...
OCONTO...EAST CENTRAL LANGLADE AND CENTRAL SHAWANO COUNTIES UNTIL 345
AM CDT...

At 257 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Big Smokey Falls to near South Branch to
near Legend Lake. Movement was east at 50 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Marinette, Shawano, Menominee, Oconto, Gillett, Crivitz, Mountain,
Wausaukee, Pound and White Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central and northeastern Wisconsin.

LAT...LON 4494 8763 4490 8777 4486 8777 4468 8793
      4468 8898 4498 8889 4526 8870 4548 8780
      4544 8786 4541 8785 4535 8789 4535 8775
      4539 8770 4537 8766 4517 8774 4511 8766
      4509 8759 4514 8760 4512 8754 4506 8752
TIME...MOT...LOC 0757Z 282DEG 44KT 4505 8856 4500 8850 4494 8855

Bersch
Local storm report, Jul 19, 3:12 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
312 AM CDT SUN JUL 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 AM     TSTM WND DMG     GOODNOW                 45.70N 89.63W
07/19/2020                   ONEIDA             WI   LAW ENFORCEMENT

            TREES DOWN IN CASSIAN. TIME ESTIMATED BY RADAR

1258 AM     TSTM WND DMG     THREE LAKES             45.79N 89.16W
07/19/2020                   ONEIDA             WI   LAW ENFORCEMENT

            TREES DOWN. TIME ESTIMATED BY RADAR.

&&

KURIMSKI
Special weather statement, Jul 19, 3:20 AM CDT, 12 minutes before
Special Weather Statement
National Weather Service Green Bay WI
320 AM CDT Sun Jul 19 2020

WIZ036-045-190915-
Waushara WI-Portage WI-
320 AM CDT Sun Jul 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PORTAGE AND WAUSHARA
COUNTIES UNTIL 415 AM CDT...

At 319 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Plainfield to near Dellwood. Movement was
east at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Wautoma, Redgranite, Plainfield, Napowan Scout Camp, Silver Lake,
Pine River, Dakota, Mount Morris, Saxeville and Wild Rose.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
central and northeastern Wisconsin.

LAT...LON 4398 8960 4424 8960 4425 8968 4428 8965
      4426 8923 4424 8922 4424 8889 4398 8908
TIME...MOT...LOC 0819Z 269DEG 28KT 4422 8961 4389 8991

Cooley
Special weather statement, Jul 19, 3:32 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
332 AM CDT Sun Jul 19 2020

WIZ022-040-190915-
Kewaunee WI-Door WI-
332 AM CDT Sun Jul 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR KEWAUNEE AND DOOR COUNTIES UNTIL
415 AM CDT...

At 331 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Menominee to 9 miles southwest of
Marinette to Oconto. Movement was east at 50 mph. Other storms were
located across eastern Kewaunee County.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Sturgeon Bay, Kewaunee, Algoma, Luxemburg, Jacksonport, Ephraim, Egg
Harbor, Newport State Park, Whitefish Bay and Brussels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northeastern Wisconsin.

LAT...LON 4515 8697 4501 8710 4433 8754 4433 8777
      4475 8775 4487 8765 4489 8742 4482 8735
      4491 8741 4516 8724 4520 8738 4541 8695
      4540 8684 4543 8682
TIME...MOT...LOC 0831Z 267DEG 43KT 4511 8767 4498 8775 4488 8789

Bersch

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 11:54 PM CDTSpecial Weather StatementGRBVilas36 min
Jul 19, 12:11 AM CDTSpecial Weather StatementGRBOneida49 min
Jul 19, 12:22 AM CDTSevere Thunderstorm WarningGRBOneida53 min
Jul 19, 12:41 AM CDTSpecial Weather StatementGRBVilas49 min
Jul 19, 12:51 AM CDTSevere Thunderstorm WarningGRBForest, Oneida39 min
Jul 19, 1:05 AM CDTSpecial Weather StatementGRBLanglade, Lincoln55 min
Jul 19, 1:21 AM CDTSpecial Weather StatementGRBMarathon39 min
Jul 19, 1:22 AM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln, Oneida38 min
Jul 19, 1:24 AM CDTSevere Thunderstorm WarningGRBFlorence, Forest36 min
Jul 19, 1:40 AM CDTSevere Thunderstorm WarningGRBFlorence, Forest, Langlade, Marinette, Oconto80 min
Jul 19, 2:08 AM CDTSpecial Weather StatementGRBWood67 min
Jul 19, 2:15 AM CDTSevere Thunderstorm WarningGRBWood60 min
Jul 19, 2:22 AM CDTSevere Thunderstorm WarningGRBLanglade, Marathon, Menominee, Oconto, Shawano38 min
Jul 19, 2:36 AM CDTMarine Dense Fog AdvisoryGRB2 hr
Jul 19, 2:48 AM CDTSpecial Weather StatementGRBPortage42 min
Jul 19, 2:58 AM CDTSpecial Weather StatementGRBMarinette, Menominee, Oconto, Shawano47 min
Jul 19, 3:18 AM CDTSpecial Marine WarningGRB57 min
Jul 19, 3:20 AM CDTSpecial Weather StatementGRBWaushara55 min
Jul 19, 3:38 AM CDTSpecial Marine WarningGRB82 min
Jul 19, 3:46 AM CDTSevere Thunderstorm WarningGRBDoor44 min
Jul 19, 4:00 AM CDTSpecial Weather StatementGRBBrown, Calumet, Manitowoc, Winnebago60 min
Jul 19, 4:40 AM CDTSevere Thunderstorm WarningGRBBrown, Kewaunee, Manitowoc35 min
Jul 19, 4:44 AM CDTSpecial Marine WarningGRB61 min
Jul 19, 4:55 AM CDTSpecial Marine WarningGRB53 min
Jul 19, 9:39 AM CDTSmall Craft AdvisoryGRB12 hr

Nearby

Special Weather Statements in Wisconsin, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.